What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at May 25, 3:00 PM CST, 1 hour 46 minutes earlier. Its key messages:
- Multiple rounds of showers and thunderstorms are expected during this short-term forecast period with all severe weather hazards possible.
- Large hail and straight-line damaging wind gusts are the primary severe threats, with increasing confidence of a potentially high end wind event overnight through Monday morning.
- A Flood Watch is in effect for the entire Four-State Region from this evening through 7 AM Tuesday with rainfall totals averaging between 2-4 inches and isolated higher amounts. A very active weather period is in store for the region over much of the next week, especially in the short-term with severe weather and flooding impacts expected. Beginning late this afternoon into this evening, the very warm and moist air mass in place is already yielding strong to severe convection across parts of Arkansas and Oklahoma, prompting Severe Thunderstorm Watch headlines to include many of our SW Arkansas counties this afternoon into this evening. This convection is largely occurring near and along a stationary frontal boundary just to our north while additional convection has begun to develop south of the boundary. Given the robust heating and instability in place this afternoon, these pulse thunderstorms ahead of the boundary will have the potential to produce isolated large hail and damaging wind gusts across much of SW Arkansas. As we move into the early evening, the line of developing convection to our north will also take aim on our northern counties and may trigger additional outflows ahead of it. Looking a bit later on and especially after midnight, yet another convective complex appears poised to take aim on our region from the west with a heightened concern of damaging straight-line winds based on the consistency of a lot of the hi-res model guidance. This complex is progged to track parallel along the middle Red River Valley southward to the I-20 corridor in North Central TX before expanding farther south as it enters our region through the pre-dawn hours on Memorial Day. There are some indications this could potentially be a long-lived wind event, raising concerns of power outages associated with any widespread damaging wind gusts. As if the potential severe concerns aren't enough at this point, we're also looking at the prospects of repeated rounds of heavy rainfall through at least Tuesday. With that in mind, have issued a Flood Watch areawide through 7 AM Tuesday with the possibility of further extensions based on additional rainfall forecasted for later in the week. For now, it appears the stalled boundary to our north will finally gain enough upper-level support to shift south into our region by late Tuesday before advancing toward the coast by Tuesday night into Wednesday. /19/
Area forecast discussion, May 25, 3:00 PM CST, 1 hour 46 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
400 PM CDT Sun May 25 2025
...New SHORT TERM, LONG TERM...
.SHORT TERM...
(This evening through Tuesday)
Issued at 252 PM CDT Sun May 25 2025
.KEY MESSAGES...
- Multiple rounds of showers and thunderstorms are expected during
this short-term forecast period with all severe weather hazards
possible.
- Large hail and straight-line damaging wind gusts are the primary
severe threats, with increasing confidence of a potentially high
end wind event overnight through Monday morning.
- A Flood Watch is in effect for the entire Four-State Region from
this evening through 7 AM Tuesday with rainfall totals averaging
between 2-4 inches and isolated higher amounts.
A very active weather period is in store for the region over much
of the next week, especially in the short-term with severe weather
and flooding impacts expected. Beginning late this afternoon into
this evening, the very warm and moist air mass in place is already
yielding strong to severe convection across parts of Arkansas and
Oklahoma, prompting Severe Thunderstorm Watch headlines to include
many of our SW Arkansas counties this afternoon into this evening.
This convection is largely occurring near and along a stationary
frontal boundary just to our north while additional convection has
begun to develop south of the boundary. Given the robust heating
and instability in place this afternoon, these pulse thunderstorms
ahead of the boundary will have the potential to produce isolated
large hail and damaging wind gusts across much of SW Arkansas. As
we move into the early evening, the line of developing convection
to our north will also take aim on our northern counties and may
trigger additional outflows ahead of it.
Looking a bit later on and especially after midnight, yet another
convective complex appears poised to take aim on our region from
the west with a heightened concern of damaging straight-line
winds based on the consistency of a lot of the hi-res model
guidance. This complex is progged to track parallel along the
middle Red River Valley southward to the I-20 corridor in North
Central TX before expanding farther south as it enters our region
through the pre-dawn hours on Memorial Day. There are some
indications this could potentially be a long-lived wind event,
raising concerns of power outages associated with any widespread
damaging wind gusts.
As if the potential severe concerns aren't enough at this point,
we're also looking at the prospects of repeated rounds of heavy
rainfall through at least Tuesday. With that in mind, have issued
a Flood Watch areawide through 7 AM Tuesday with the possibility
of further extensions based on additional rainfall forecasted for
later in the week. For now, it appears the stalled boundary to our
north will finally gain enough upper-level support to shift south
into our region by late Tuesday before advancing toward the coast
by Tuesday night into Wednesday.
/19/
&&
.LONG TERM...
(Tuesday Night through next Saturday)
Issued at 252 PM CDT Sun May 25 2025
The aforementioned sfc boundary is progged to stall along the Gulf
coast with a secondary front following closely behind it. Combined
with the longwave trough axis digging farther south and additional
disturbances moving through the upper-level flow pattern, rainfall
and thunderstorms will remain possible through mid to late week.
As a result, the flash flooding concerns are likely to persist in
addition to increasing hydrologic response across our area lakes
and rivers.
This unsettled pattern may finally begin to ease by next weekend
as the upper-level trough axis pivots eastward into the SE CONUS
and along the eastern seaboard. Until then, expect this active
pattern to persist for much of the upcoming week with multiple
rounds of severe weather and heavy rainfall. It's probably goes
without saying, but temperatures are expected to be much milder
compared to this past week if there's any silver lining in this
forecast.
/19/
&&
.AVIATION...
(18Z TAFS)
Issued at 1225 PM CDT Sun May 25 2025
For the 25/18Z TAFs, scattered showers and storms have begun to
develop across east Texas airspace, potentially bringing brief
impacts to KLFK, KTYR and KGGG. More widespread storms are
expected to arrive from the north into this evening, beginning a
more continuous period of impacts to all area terminals,
reflected as TSRA in prevailing wx groups. CIGs will deteriorate
accordingly, from the lower VFR Cu field this afternoon to MVFR
as storms arrive this evening, prevailing through the remainder
of the period. VSBY deterioration will be possible as well, during
locally heavy rainfall. Southerly winds will continue at maximum
sustained speeds of 5 to 10 kts tonight, becoming southeasterly
and easterly tomorrow, with gusts of up to 20 kts possible
throughout, and locally higher gusts possible in the vicinity of
severe thunderstorms.
/26/
&&
.SPOTTER INFORMATION STATEMENT...
Issued at 333 AM CDT Sun May 25 2025
Spotter activation is not expected at this time, but may be needed
later this afternoon and evening, and even through the overnight
as thunderstorms approach the Four State Region.
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 74 89 72 87 / 50 60 70 70
MLU 72 87 71 85 / 40 60 50 80
DEQ 67 80 65 81 / 80 70 80 40
TXK 71 85 68 83 / 70 70 80 60
ELD 68 84 66 83 / 60 70 70 70
TYR 72 86 69 84 / 50 70 80 60
GGG 71 88 68 84 / 50 70 80 70
LFK 74 92 70 88 / 20 50 70 70
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Flood Watch from 7 PM CDT this evening through Tuesday morning
for ARZ050-051-059>061-070>073.
LA...Flood Watch from 7 PM CDT this evening through Tuesday morning
for LAZ001>006-010>014-017>022.
OK...Flood Watch from 7 PM CDT this evening through Tuesday morning
for OKZ077.
TX...Flood Watch from 7 PM CDT this evening through Tuesday morning
for TXZ096-097-108>112-124>126-136>138-149>153-165>167.
&&
SHORT TERM...19
LONG TERM....19
AVIATION...26In the hours before
Special weather statement, May 25, 4:10 PM CST, 36 minutes before
Special Weather Statement
National Weather Service Shreveport LA
510 PM CDT Sun May 25 2025
ARZ061-252315-
Nevada AR-
510 PM CDT Sun May 25 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL NEVADA COUNTY THROUGH
615 PM CDT...
At 510 PM CDT, Doppler radar was tracking a strong thunderstorm near
Bodcaw, or 11 miles south of Prescott, moving northeast at 15 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Mount Moriah, Bluff City, Rosston, Sutton, Cale, Morris, Laneburg,
Reader, and White Oak Lake State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
southwestern Arkansas.
&&
LAT...LON 3382 9320 3380 9318 3381 9316 3381 9315
3382 9314 3380 9313 3379 9313 3378 9310
3365 9311 3355 9336 3368 9346 3383 9323
TIME...MOT...LOC 2210Z 239DEG 10KT 3364 9337
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
19Special weather statement, May 25, 4:13 PM CST, 33 minutes before
Special Weather Statement
National Weather Service Shreveport LA
513 PM CDT Sun May 25 2025
ARZ059-TXZ097-252315-
Little River AR-Bowie TX-
513 PM CDT Sun May 25 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN LITTLE RIVER AND EAST
CENTRAL BOWIE COUNTIES THROUGH 615 PM CDT...
At 512 PM CDT, Doppler radar was tracking a strong thunderstorm near
Richmond, or 9 miles southwest of Ashdown, moving northeast at 20
mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Ashdown, Millwood, Red Bank, Wilton, Pine Prairie, Ogden, Red Bluff,
Richmond, Leary, and Hooks.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
southwestern Arkansas.
&&
LAT...LON 3378 9404 3375 9404 3375 9396 3374 9396
3374 9397 3371 9396 3373 9396 3373 9395
3367 9397 3365 9394 3366 9391 3365 9390
3363 9392 3364 9389 3346 9425 3361 9437
3379 9411
TIME...MOT...LOC 2212Z 235DEG 16KT 3358 9424
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
19Special weather statement, May 25, 4:15 PM CST, 31 minutes before
Special Weather Statement
National Weather Service Shreveport LA
515 PM CDT Sun May 25 2025
ARZ059-060-070-252315-
Hempstead AR-Little River AR-Miller AR-
515 PM CDT Sun May 25 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN LITTLE RIVER...
SOUTHERN HEMPSTEAD AND NORTHERN MILLER COUNTIES THROUGH 615 PM CDT...
At 515 PM CDT, Doppler radar was tracking a strong thunderstorm over
Mandeville, or near Texarkana, moving northeast at 20 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Fulton, McNab, Hervey, Mandeville, Homan, Oakhaven, Hope, and
Texarkana.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
southwestern Arkansas.
&&
LAT...LON 3359 9348 3339 9392 3356 9405 3377 9363
TIME...MOT...LOC 2215Z 235DEG 16KT 3351 9394
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
19Special weather statement, May 25, 4:36 PM CST, 10 minutes before
Special Weather Statement
National Weather Service Shreveport LA
536 PM CDT Sun May 25 2025
ARZ050-051-060-252315-
Howard AR-Hempstead AR-Sevier AR-
536 PM CDT Sun May 25 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL HEMPSTEAD...SOUTHEASTERN
SEVIER AND SOUTHEASTERN HOWARD COUNTIES THROUGH 615 PM CDT...
At 535 PM CDT, Doppler radar was tracking a strong thunderstorm near
Saratoga, or 10 miles east of Ashdown, moving northeast at 25 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Tollette, Bright Star, Saratoga, Ozan, and Washington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
southwestern Arkansas.
&&
LAT...LON 3398 9371 3380 9357 3363 9392 3365 9390
3366 9391 3366 9393 3365 9394 3367 9397
3373 9395 3373 9396 3371 9396 3374 9397
3374 9396 3375 9396 3375 9404 3378 9404
3378 9406
TIME...MOT...LOC 2235Z 237DEG 26KT 3371 9395
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
19Special weather statement, May 25, 4:37 PM CST, 9 minutes before
Special Weather Statement
National Weather Service Shreveport LA
537 PM CDT Sun May 25 2025
ARZ060-061-252300-
Hempstead AR-Nevada AR-
537 PM CDT Sun May 25 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN HEMPSTEAD AND
NORTHWESTERN NEVADA COUNTIES THROUGH 600 PM CDT...
At 536 PM CDT, Doppler radar was tracking a strong thunderstorm over
Blevins, or 12 miles southeast of Murfreesboro, moving northeast at
30 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
McCaskill and Blevins.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
southwestern Arkansas.
&&
LAT...LON 3396 9362 3396 9359 3395 9355 3395 9350
3396 9347 3395 9342 3396 9338 3393 9334
3390 9332 3380 9357 3394 9368 3397 9363
TIME...MOT...LOC 2236Z 237DEG 26KT 3391 9358
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
19Special weather statement, May 25, 4:38 PM CST, 8 minutes before
Special Weather Statement
National Weather Service Shreveport LA
538 PM CDT Sun May 25 2025
ARZ051-252315-
Howard AR-
538 PM CDT Sun May 25 2025
...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL HOWARD COUNTY
THROUGH 615 PM CDT...
At 538 PM CDT, Doppler radar was tracking a strong thunderstorm over
Center Point, or 7 miles southeast of Dierks, moving northeast at 20
mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Muddy Fork, Center Point, Corinth, and Dierks.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
southwestern Arkansas.
&&
LAT...LON 3418 9388 3418 9382 3398 9382 3392 9396
3406 9408 3407 9407 3407 9408 3419 9390
TIME...MOT...LOC 2238Z 234DEG 14KT 3405 9392
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
19